Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Will I Ever Have A BUTT Again?
Mar 2, 2005

I was on a combination of Kaletra, Zerit and Videx for a couple of years. In that time i lost about 20 lbs of weight including quite a bit of muscle. I have been working out as a normal routine for about 12 years and have always kept a very nice body. i was told that this might happen on this theropy of drugs. I have gotten skinnylegs and a skinny butt and was told that i might also get a hump back, which has not happened. I was recently taken off these drugs because of other difficulties with them. Is there any chance or hope of getting back the muscle mass in my legs and butt and what can i do to help. Like i said before i do workout. Are there drugs on the market that could help as well? Please help, my Wranglers are begging you. Sincerely, Mike

Response from Dr. Henry

Exercise, diet and sometimes testosterone or judicious use of anabolic steroids sometimes can help some patients. Switching off offending medicines is often crucial. Shrinking of the buttocks can be due to a combination of fat loss and muscle loss (often fat loss the worst). Regaining fat can be a very slow process once offending drugs are stopped (often switched to drugs that are more fat friendly per your HIV specialist). Uridine supplementation and other treatments for fat loss are being studied but no firm recommendation can be made. KH



Previous
Itching, burning on scalp, face, and groin area
Next
CROI Dendritic Cell Vaccine

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement